Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 525, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 17, 2011, 7:19 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2011, 7:19 PM CDT (00:19 UTC)
- Expired
- Sep 17, 2011, 8:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 7:52 PM CDT | HAIL 1.75 | Burbank, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 2:30 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2339 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
860
WUUS54 KTSA 180019
SVRTSA
OKC113-117-180115-
/O.NEW.KTSA.SV.W.0525.110918T0019Z-110918T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT SAT SEP 17 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 815 PM CDT
* AT 715 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF SHIDLER TO 15 MILES WEST OF
BURBANK TO 36 MILES WEST OF BURBANK...MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BURBANK...SHIDLER...FORAKER...FAIRFAX...RALSTON...PEARSONIA...
PAWHUSKA...CLEVELAND...SKEDEE...BLACKBURN...PAWNEE...OKESA...
BARNSDALL...WYNONA AND HOMINY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3670 9704 3669 9695 3675 9689 3675 9683
3679 9676 3697 9675 3672 9608 3633 9629
3623 9682 3625 9693 3633 9694 3633 9704
3651 9704 3656 9691 3658 9690 3659 9705
3668 9707
TIME...MOT...LOC 0019Z 302DEG 31KT 3689 9685 3668 9696
3662 9734
$$1 follow-up statement
118
WWUS54 KTSA 180044
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT SAT SEP 17 2011
OKC113-117-180115-
/O.CON.KTSA.SV.W.0525.000000T0000Z-110918T0115Z/
OSAGE OK-PAWNEE OK-
744 PM CDT SAT SEP 17 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
PAWNEE AND OSAGE COUNTIES...
AT 738 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHIDLER TO FAIRFAX TO 24 MILES WEST OF
RALSTON...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS OF 60 TO 70 MPH
HAVE BEEN REPORTED WITH THESE STORMS IN THE PONCA CITY AREA.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FAIRFAX...
RALSTON...PEARSONIA...PAWHUSKA...OSAGE HILLS STATE PARK...
CLEVELAND...SKEDEE...BLACKBURN...PAWNEE...OKESA...NELAGONEY...
TALLANT...PERSHING...WYNONA AND HOMINY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
&&
LAT...LON 3670 9704 3669 9695 3675 9689 3675 9683
3679 9676 3697 9675 3672 9608 3633 9629
3623 9682 3625 9693 3633 9694 3633 9704
3651 9704 3656 9691 3658 9690 3659 9705
3668 9707
TIME...MOT...LOC 0044Z 302DEG 31KT 3677 9662 3657 9673
3651 9711
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 6:47 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 17, 6:47 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 647 PM CDT SAT SEP 17 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THUNDERSTORM COMPLEX EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA BY MID TO LATE EVENING WITH THE POTENTIAL FOR MVFR/BRIEF IFR CONDITIONS. STORMS WILL LIKELY WEAKEN SOMEWHAT...BUT COULD STILL HAVE THE POTENTIAL TO MOVE INTO NORTHWEST AFTER MIDNIGHT. EXACT TIMING/COVERAGE OF CONVECTION STILL UNCERTAIN...HOWEVER TRIED TO USE TEMPO GROUPS TO TIME BEST LIKELY HOOD FOR STORMS GIVEN LATEST RADAR TRENDS/LOCAL MODEL. && .PREV DISCUSSION... /ISSUED 333 PM CDT SAT SEP 17 2011/ DISCUSSION... SHOWERS AND THUNDERSTORMS WILL BE ENDING ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVER THE NEXT COUPLE HOURS. ATTENTION THEN SHIFTS FURTHER WEST TO THE ACTIVITY DEVELOPING ACROSS NORTHWEST OKLAHOMA. STORMS IN NORTHWEST OKLAHOMA MAY ORGANIZE INTO A SMALL COMPLEX AND MOVE EAST INTO NORTHEAST OKLAHOMA LATER THIS EVENING AND OVERNIGHT. A LESSER CHANCE OF SHOWERS AND THUNDERSTORMS WILL EXIST FURTHER SOUTH AND WEST MAINLY EARLY THIS EVENING AND AGAIN LATE TONIGHT. ONE OR MORE MCS'S MAY BE ONGOING ACROSS KANSAS AND/OR NORTHEAST OKLAHOMA SUNDAY MORNING. ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE DAY SUNDAY ON THE SOUTH AND WEST FLANKS OF ANY EARLY DAY COMPLEXES AS A COLD FRONT MOVES SOUTH INTO THE AREA. A FEW SEVERE STORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING ASSUMING EARLY MORNING CONVECTION DOES NOT BECOME TOO WIDESPREAD. LOW RAIN CHANCES WILL PERSIST MONDAY IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BUT OTHERWISE SLIGHTLY COOLER AND DRIER AIR WILL OVERSPREAD THE AREA. WILL SEE A BRIEF WARMUP TUESDAY AHEAD OF THE NEXT COLD FRONT THAT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY. LOW RAIN CHANCES WILL CONTINUE INTO THURSDAY AS A STRONG UPPER TROUGH DROPS SOUTH INTO THE AREA. AN UPPER LOW WILL EVENTUALLY CLOSE OFF IN THE BASE OF THIS TROUGH LATE IN THE WEEK. THE MODELS ARE TRENDING FURTHER WEST WITH THIS SYSTEM BUT STILL BELIEVE THE GFS MAY BE TOO FAR WEST. THUS WILL KEEP FRIDAY AND SATURDAY DRY FOR NOW WITH TEMPERATURES NEAR OR SLIGHTLY BELOW THE SEASONAL NORMALS. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....12 AVIATION...12
Hazardous weather outlook, Sep 17, 2:58 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 258 PM CDT SAT SEP 17 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 258 PM CDT SAT SEP 17 2011 ...FEW SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...OSAGE AND PAWNEE COUNTIES. ONSET...LATE AFTERNOON. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...LATE AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. THESE STORMS WILL REMAIN ELEVATED IN NATURE AND ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...THOUGH SMALL HAIL MAY OCCUR WITH ANY ORGANIZED CELLS. A WARM FRONT WILL CONTINUE LIFTING ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON WITH A VERY WARM AND UNSTABLE AIRMASS SPREADING NORTH IN ITS WAKE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE UNSTABLE AIR NEAR THE FRONTAL BOUNDARY...AND ENOUGH WIND SHEAR WILL EXIST FOR SOME STORMS TO DEVELOP INTO SUPERCELLS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT AS THESE STORMS MOVE ACROSS PARTS OF EASTERN OKLAHOMA LATE THIS AFTERNOON INTO THE EVENING. IN ADDITION...ANY SUPERCELLS NEAR THE RETREATING WARM FRONT WILL HAVE AN ENHANCED THREAT OF LOW LEVEL ROTATION AND A SMALL TORNADO THREAT NORTH AND WEST OF THE TULSA METRO AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONGER UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION LATE SUNDAY...WHICH SHOULD RESULT IN INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS. THERE WILL BE A LIMITED SEVERE WEATHER THREAT WITH THIS ACTIVITY... WITH THE BEST CHANCE FOR STORMS REACHING SEVERE LIMITS ALONG AND NORTH OF INTERSTATE 44. AFTER A BRIEF BREAK ON MONDAY...THUNDERSTORM CHANCES RETURN TO THE FORECAST TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 17, 5:21 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT SEP 17 2011
OKZ054-172245-
OSAGE OK-
521 PM CDT SAT SEP 17 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOBLE
COUNTY...MOVING NORTHEAST AT 20 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3670 9706 3670 9703 3669 9695 3675 9689
3675 9683 3677 9682 3679 9677 3658 9696
3658 9701 3659 9706 3661 9705 3668 9707
TIME...MOT...LOC 2221Z 214DEG 18KT 3659 9704The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 63 min |
| Sep 17, 8:28 PM CDT | Tornado Warning | TSA | Osage | 32 min |
| Sep 17, 9:13 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa, Wagoner | 47 min |
| Sep 17, 9:38 PM CDT | Special Weather Statement | TSA | Okmulgee | 52 min |
| Sep 17, 9:59 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee, Rogers, Wagoner | 61 min |
| Sep 17, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa | 21 min |
| Sep 17, 10:52 PM CDT | Special Weather Statement | TSA | Pawnee | 53 min |
| Sep 17, 11:11 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Wagoner | 34 min |
| Sep 18, 12:34 AM CDT | Special Weather Statement | TSA | Haskell, Latimer | 41 min |
| Sep 18, 3:40 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Sep 18, 4:03 PM CDT | Special Weather Statement | TSA | Delaware | 27 min |
| Sep 18, 4:06 PM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| Sep 18, 4:08 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Sep 18, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 66 min |
| Sep 18, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Okmulgee, Wagoner | 62 min |
| Sep 18, 5:08 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Sep 18, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah, Wagoner | 65 min |
| Sep 18, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 62 min |
| Sep 18, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 57 min |
| Sep 18, 5:42 PM CDT | Tornado Warning | TSA | Adair, Delaware | 48 min |
| Sep 18, 6:37 PM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 53 min |
| Sep 18, 6:56 PM CDT | Special Weather Statement | TSA | Haskell | 49 min |
| Sep 18, 6:59 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.